Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 59, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Dec 18, 2021, 2:55 PM CST for Webb County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 2:55 PM CST (20:55 UTC)
- Expired
- Dec 18, 2021, 3:45 PM CST
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 186 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.0
The text
As transmitted.
607
WUUS54 KCRP 182055
SVRCRP
TXC479-182145-
/O.NEW.KCRP.SV.W.0059.211218T2055Z-211218T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
255 PM CST Sat Dec 18 2021
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Central Webb County in south central Texas...
* Until 345 PM CST.
* At 254 PM CST, a severe thunderstorm was located 7 miles south of
Las Tiendas, or 19 miles northwest of Laredo, moving east at 20
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Laredo, Botines, Unitec Industrial Park, Doctors Hospital Of
Laredo, Laredo Country Club, Ranchos Penitas West, Orvil, Columbia
Bridge, Callaghan and Texas A&M.
This includes the following highways...
Interstate 35 between mile markers 7 and 28.
US Highway 83 between mile markers 690 and 698.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2763 9959 2764 9960 2764 9961 2771 9976
2772 9976 2773 9978 2789 9976 2789 9934
2756 9944
TIME...MOT...LOC 2054Z 283DEG 18KT 2779 9962
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ADAMS2 follow-up statements
319
WWUS54 KCRP 182104
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
304 PM CST Sat Dec 18 2021
TXC479-182145-
/O.CON.KCRP.SV.W.0059.000000T0000Z-211218T2145Z/
Webb TX-
304 PM CST Sat Dec 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR CENTRAL WEBB COUNTY...
At 304 PM CST, a severe thunderstorm was located near Botines, or 16
miles north of Laredo, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Laredo, Botines, Unitec Industrial Park, Doctors Hospital Of Laredo,
Laredo Country Club, Ranchos Penitas West, Orvil, Callaghan and Texas
A&M.
This includes the following highways...
Interstate 35 between mile markers 7 and 28.
US Highway 83 between mile markers 690 and 698.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2770 9973 2789 9970 2789 9934 2756 9944
2763 9959 2764 9960 2764 9961
TIME...MOT...LOC 2104Z 274DEG 24KT 2777 9956
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ADAMS701
WWUS54 KCRP 182118
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
318 PM CST Sat Dec 18 2021
TXC479-182145-
/O.CON.KCRP.SV.W.0059.000000T0000Z-211218T2145Z/
Webb TX-
318 PM CST Sat Dec 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR CENTRAL WEBB COUNTY...
At 318 PM CST, a severe thunderstorm was located over Botines, or 14
miles north of Laredo, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Laredo, Botines, Unitec Industrial Park, Doctors Hospital Of Laredo,
Laredo Country Club, Ranchos Penitas West, Orvil and Texas A&M.
This includes the following highways...
Interstate 35 between mile markers 7 and 26.
US Highway 83 between mile markers 694 and 698.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2768 9962 2781 9959 2789 9934 2756 9944
2763 9959 2764 9960 2764 9961
TIME...MOT...LOC 2118Z 283DEG 18KT 2775 9948
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 2:48 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 18, 2:48 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
248 PM CST Sat Dec 18 2021
.SHORT TERM (Tonight through Sunday Night)...
Our much anticipated cold front was making quick headway south
across the region this afternoon ahead of temps in the 50s just
to our north. Deep convection has remained behaved thus far across
our area with only a few cells perking up with small hail cores
and stronger winds at times. This threat will quickly wane from
N-S behind the front as convection becomes increasingly elevated
and taps less CAPE.
PoPs this evening were whittled back to better align with the drier
model consensus. Even with extensive clouds along the frontal
inversion, lows tonight should easily fall into the 40s as the cold
dome slowly deepens on continued breezy north winds. Later tonight,
the left exit region to an upper jet streak will reach S TX while
encouraging steady ascent and cooling of the column. The previous
moisture voids aloft should easily become saturated by Sunday
morning and result in at least periods of light rain and/or showers
throughout the day. This light precip will only stunt high temps
further under cloudy skies and breezy N winds, so values were nudged
a bit lower with most areas barely breaking the 50 degree mark.
Rain chances blossom Sunday night as deep layer ascent is maximized
ahead of a progressive and compact upper low entering SW Texas after
sunset. Several hours of enhanced isentropic lift combined with weak
elevated instability looks to push saturated depths to nearly 20k
feet with PWATs around 1.3". Training of precip within a deep SW
flow now looks more supportive of some higher rain amounts across
the southern Coastal Bend where the latest WPC QPF favors swaths of
over 1/2". This chilly rain should end rather aggressively toward
daybreak Monday as strong subsidence shoves east toward the coast.
&&
.LONG TERM (Monday through Saturday)...
As the subsidence approaches the coast, the upper level trough with
the mid-level low pressure will continue moving across the area.
With the upper level divergence aloft and above average moisture
(PWATs 1-1.25", 75th percentile climatological mean) showers will
be possible along the Coastal Bend, Victoria Crossroads and the
local waters. By Monday afternoon drier air will invade South
Texas with PWAT values near 0.5" as an upper level ridge moves
into the area. The ridge is expected to build across South Texas
through Thursday before models begin to diverge. On Christmas Eve,
the ECMWF and the CMC models show the mid-level high pressure
beginning to move eastward while the GFS holds it steady just off
the Middle Texas coast. With the vacant high pressure, the ECMWF
and CMC show a front trying to move across the area next weekend,
but currently have it stalling across Central Texas. Meanwhile,
the GFS doesn't show that feature as it holds the high pressure
steady blocking the front from approaching the area.
With the upper level ridge and mid-level high building into South
Texas, warm air is expected to once again filter into the area and
bring back the well above average temperatures. Monday highs
should range from the lower to mid 60s with a gradual warmup
Tuesday and Wednesday before returning back into the mid 70 to
lower 80s by Thursday. Unfortunately, highs in the lower to mid
80s are expected to continue through Christmas Day, thus ending
all hope of a White Christmas. Lows in the 40s Monday and Tuesday
night will gradually warm up Wednesday night before settling into
the lower to upper 60s and holding steady through the weekend.
&&
.MARINE...
Scattered to numerous showers and a few thunderstorms will become
more isolated as the night wears on, and then increase to scattered
to numerous late on Sunday and Sunday night as an upper disturbance
moves across. Strong northerly winds with Gale force conditions over
the waters tonight will diminish to moderate to strong Sunday
morning and linger in Sunday night. Small Craft Advisory conditions
over the bays tonight will also improve by mid to late Sunday
morning, although advisory levels are likely over the waters through
Sunday night. Small Craft Advisory conditions are expected to continue
through Monday afternoon before eventually returning to more
moderate levels Monday evening. The moderate northerly flow is
expected to continue through Tuesday evening before a southerly
weak to moderate flow returns Tuesday night. As a disturbance
continues to move away from the area, showers will be likely
Monday morning and afternoon across the open waters with rain
chances decreasing Monday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 47 51 44 60 44 / 20 60 90 20 0
Victoria 45 52 43 60 41 / 10 30 90 20 0
Laredo 48 50 43 63 45 / 30 50 70 0 0
Alice 46 51 43 61 41 / 20 60 90 20 0
Rockport 46 53 45 59 48 / 20 50 90 30 0
Cotulla 46 51 42 63 42 / 10 50 60 0 0
Kingsville 46 51 44 61 42 / 20 60 90 20 0
Navy Corpus 49 52 47 59 51 / 20 60 90 30 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning until 6 AM CST Sunday For the following zones:
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM...Waters from Baffin Bay to Port Aransas from 20
to 60 NM...Waters from Port Aransas to Matagorda Ship
Channel from 20 to 60 NM.
Small Craft Advisory until 10 AM CST Sunday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
MCZ/93...SHORT TERM
JCP/84...LONG TERMHazardous weather outlook, Dec 18, 4:00 AM CST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 400 AM CST Sat Dec 18 2021 TXZ229>234-239>247-342>347-442-443-447-191100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 400 AM CST Sat Dec 18 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected as a cold front moves into the region today. Some of the storms could become strong to severe ahead of the front today. Damaging winds and large hail will be possible with some of these storms. Tornadoes may develop also, especially near the Mid-Coast region. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-191100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 400 AM CST Sat Dec 18 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Gale Warning is in effect from late this afternoon through tonight for the Gulf waters. A Small Craft Advisory is in effect from late this afternoon through tonight for the bays. Scattered thunderstorms are expected today through this evening. Some of the storms could produce strong winds today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisory conditions are expected Sunday night over the Gulf waters. TMT/BF
In the hours before
Special weather statement, Dec 18, 12:24 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1224 PM CST Sat Dec 18 2021
TXZ232>234-181900-
Victoria TX-Bee TX-Goliad TX-
1224 PM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of northwestern
Victoria, northern Goliad and north central Bee Counties through 100
PM CST...
At 1224 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Yorktown to 6 miles northeast of Charco to near
Tulsita. Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goliad, Schroeder, Ander, Tulsita, Mission Valley, Weesatche, Weser,
Nursery, Charco and Pettus.
This includes the following highways...
US Highway 181 between mile markers 572 and 574.
US Highway 183 between mile markers 628 and 642.
US Highway 59 between mile markers 666 and 670.
US Highway 87 between mile markers 798 and 802.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2907 9702 2888 9709 2862 9743 2864 9796
2869 9786 2867 9778 2892 9742 2887 9730
TIME...MOT...LOC 1824Z 259DEG 34KT 2899 9752 2881 9756 2867 9777
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ADAMSSpecial weather statement, Dec 18, 12:58 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1258 PM CST Sat Dec 18 2021
TXZ232-233-181930-
Bee TX-Goliad TX-
1258 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of southwestern Goliad
and north central Bee Counties through 130 PM CST...
At 1257 PM CST, Doppler radar was tracking a strong thunderstorm near
Normanna, or 9 miles north of Beeville, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Normanna, Pettus, Berclair and Tuleta.
This includes the following highways...
US Highway 181 between mile markers 576 and 588.
US Highway 59 between mile markers 680 and 690.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2845 9781 2862 9784 2869 9763 2845 9752
TIME...MOT...LOC 1857Z 243DEG 15KT 2853 9772
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ADAMSSpecial weather statement, Dec 18, 1:27 PM CST, 1 hour 28 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 127 PM CST Sat Dec 18 2021 TXZ229>234-239>247-342>344-346-347-442-443-447-182230- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 127 PM CST Sat Dec 18 2021 ...STRONG NORTHERLY WIND GUSTS BEHIND A COLD FRONT... A cold front will continue moving south across South Texas this afternoon ahead of northerly winds of 20 to 30 mph, and occasional gusts approaching 40 mph. This front is expected to reach areas such as Corpus Christi, Rockport, Alice, Freer, and Laredo between 3 PM and 4 PM. Lightweight outdoor objects such as lawn ornaments, garbage cans and tents should be secured or brought indoors. Scattered to numerous showers and thunderstorms are also expected along and behind this cold front. Remember, if you can hear thunder, you are close enough to be struck by lightning. When thunder roars, go indoors!
Special weather statement, Dec 18, 2:06 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
206 PM CST Sat Dec 18 2021
TXZ244-246-182030-
Inland San Patricio TX-Inland Refugio TX-
206 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northeastern San
Patricio and southwestern Refugio Counties through 230 PM CST...
At 205 PM CST, Doppler radar was tracking a strong thunderstorm near
St. Paul, or 7 miles north of Sinton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Paul.
This includes the following highways...
US Highway 181 near mile marker 618.
US Highway 77 between mile markers 630 and 642.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2826 9735 2807 9729 2806 9730 2807 9756
2813 9758 2813 9757 2818 9753
TIME...MOT...LOC 2005Z 254DEG 18KT 2813 9748
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ADAMSSpecial weather statement, Dec 18, 2:23 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
223 PM CST Sat Dec 18 2021
TXZ239-182100-
Webb TX-
223 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of north central Webb
County through 300 PM CST...
At 223 PM CST, Doppler radar was tracking a strong thunderstorm near
Las Tiendas, or 24 miles southwest of Encinal, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Tiendas and Ranchos Penitas West.
This includes US Highway 83 between mile markers 680 and 682.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2799 9986 2804 9951 2766 9956 2774 9980
2776 9980 2778 9982 2776 9982 2776 9984
2779 9985 2780 9988 2781 9987 2785 9988
TIME...MOT...LOC 2023Z 283DEG 20KT 2789 9972
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ADAMSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:37 AM CST | Gale Warning | CRP | 23 hr | |
| Dec 18, 2:51 AM CST | Small Craft Advisory | CRP | 57 hr | |
| Dec 18, 12:24 PM CST | Special Weather Statement | CRP | Goliad | 36 min |
| Dec 18, 12:58 PM CST | Special Weather Statement | CRP | Bee | 32 min |
| Dec 18, 2:06 PM CST | Special Weather Statement | CRP | San Patricio | 24 min |
| Dec 18, 2:23 PM CST | Special Weather Statement | CRP | Webb | 37 min |
| Dec 18, 2:31 PM CST | Severe Thunderstorm Warning | CRP | San Patricio | 44 min |
| Dec 18, 3:34 PM CST | Severe Thunderstorm Warning | CRP | Webb | 41 min |
| Dec 18, 3:48 PM CST | Special Weather Statement | CRP | Aransas | 27 min |
| Dec 18, 4:14 PM CST | Special Weather Statement | CRP | Webb | 31 min |
| Dec 18, 4:39 PM CST | Special Weather Statement | CRP | Duval | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.